Open Access
November 2015 On matrix-variate Birnbaum–Saunders distributions and their estimation and application
Luis Sánchez, Víctor Leiva, Francisco J. Caro-Lopera, Francisco José A. Cysneiros
Braz. J. Probab. Stat. 29(4): 790-812 (November 2015). DOI: 10.1214/14-BJPS247


Diverse phenomena from the real-world can be modeled using random matrices, allowing matrix-variate distributions to be considered. The normal distribution is often employed in this modeling, but usually the mentioned random matrices do not follow such a distribution. An asymmetric non-normal model that is receiving considerable attention due to its good properties is the Birnbaum–Saunders (BS) distribution. We propose a statistical methodology based on matrix-variate BS distributions. This methodology is implemented in the statistical software R. A simulation study is conducted to evaluate its performance. Finally, an application with real-world matrix-variate data is carried out to illustrate its potentiality and suitability.


Download Citation

Luis Sánchez. Víctor Leiva. Francisco J. Caro-Lopera. Francisco José A. Cysneiros. "On matrix-variate Birnbaum–Saunders distributions and their estimation and application." Braz. J. Probab. Stat. 29 (4) 790 - 812, November 2015.


Received: 1 February 2014; Accepted: 1 April 2014; Published: November 2015
First available in Project Euclid: 17 September 2015

zbMATH: 1329.60013
MathSciNet: MR3397394
Digital Object Identifier: 10.1214/14-BJPS247

Keywords: Computer language , data analysis , elliptically contoured distribution , maximum likelihood estimator , Monte Carlo method , Shape theory

Rights: Copyright © 2015 Brazilian Statistical Association

Vol.29 • No. 4 • November 2015
Back to Top